| Model Number |
RBY4C0835-B |
| Medical Device Problem Codes |
Failure to Advance (2524); Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/07/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left gonadal vein using ruby coils and a non-penumbra microcatheter.During the procedure, the physician successfully deployed four ruby coils into the target location.While attempting to advance the next ruby coil out of the introducer sheath, the physician experienced some resistance and could not advance the coil further.Subsequently, the pusher assembly of the ruby coil became bent.Therefore, the ruby coil was removed.The procedure was completed using a new ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed that the pusher assembly was kinked.If the ruby coil is forcefully advanced against resistance during use, damage such as a kink may occur.During the functional test, the ruby coil was advanced out of its introducer sheath without an issue.The introducer sheath could not be removed from the pusher assembly due to the kink in the pusher assembly.Further evaluation revealed additional kinks through the length of the pusher assembly.This damage was incidental to the reported complaint and the root cause could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.